Alert archive / South Carolina / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 116, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Aug 17, 2005, 4:27 PM EDT for Charleston County, South Carolina. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 17, 2005, 4:27 PM EDT (20:27 UTC)
- Expired
- Aug 17, 2005, 5:30 PM EDT
- In force
- 63 min
- Issued by
- NWS Charleston, SC
- Area
- Counties, with a storm outline in the text
County Charleston County, SC
The radar
The Wilmington radar (KLTX), 133 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 8.5 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2451 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 847 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KCHS 172029 SVRCHS SCC019-172130- /O.NEW.KCHS.SV.W.0116.050817T2027Z-050817T2130Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON SC 428 PM EDT WED AUG 17 2005 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CHARLESTON COUNTY IN SOUTHEAST SOUTH CAROLINA * UNTIL 530 PM EDT * AT 428 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. THIS STORM WAS LOCATED NEAR MCCLELLANVILLE. THE STORM IS EXPECTED TO MOVE LITTLE THROUGH 530 PM. * SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE... MCCLELLANVILLE AND WAMBAW CORNER... HAMPTON PLANTATION STATE PARK... HIGHWAY 17 BETWEEN THE SOUTH SANTEE RIVER AND MCCLELLANVILLE... BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. HEAVY RAIN MAY ALSO PRODUCE MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024. LAT...LON 3321 7945 3312 7959 3302 7938 3312 7928 $$
3 follow-up statements
000 WWUS52 KCHS 172041 SVSCHS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 440 PM EDT WED AUG 17 2005 SCC019-172130- /O.CON.KCHS.SV.W.0116.000000T0000Z-050817T2130Z/ CHARLESTON- 440 PM EDT WED AUG 17 2005 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT FOR CHARLESTON COUNTY... AT 440 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR MCCLELLANVILLE...AND WAS NEARLY STATIONARY. SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... MCCLELLANVILLE... WAMBAW CORNER... HAMPTON PLANTATION STATE PARK... HIGHWAY 17 BETWEEN THE SOUTH SANTEE RIVER AND MCCLELLANVILLE... IF YOU ARE IN OR NEAR THE PATH OF THIS STORM...TAKE COVER NOW ABANDON MOBILE HOMES AND VEHICLES. MOVE TO AN INTERIOR ROOM OR HALLWAY ON THE LOWEST FLOOR. AVOID WINDOWS. MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS IS LIKELY. TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO CHS.SKYWARN@NOAA.GOV. LAT...LON 3321 7945 3312 7959 3302 7938 3312 7928 $$
000 WWUS52 KCHS 172058 SVSCHS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 457 PM EDT WED AUG 17 2005 SCC019-172130- /O.CON.KCHS.SV.W.0116.000000T0000Z-050817T2130Z/ CHARLESTON- 457 PM EDT WED AUG 17 2005 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT FOR CHARLESTON COUNTY... AT 455 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED FROM MCCLELLANVILLE TO 2 MILES EAST OF AWENDAW... DRIFTING SOUTH SOUTHWEST AT 5 MPH. SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... MCCLELLANVILLE...AWENDAW...HIGHWAY 17 BETWEEN THE SOUTH SANTEE RIVER AND AWENDAW... THIS STORM IS ALSO CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY MINOR FLOODING OF ROADS...DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD. TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO CHS.SKYWARN@NOAA.GOV. LAT...LON 3321 7944 3303 7963 3295 7955 3310 7927 $$
000 WWUS52 KCHS 172128 SVSCHS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 526 PM EDT WED AUG 17 2005 SCC019-172136- /O.EXP.KCHS.SV.W.0116.000000T0000Z-050817T2130Z/ CHARLESTON- 526 PM EDT WED AUG 17 2005 ...THE SEVERE THUNDERSTORM WARNING FOR CHARLESTON COUNTY WILL EXPIRE AT 530 PM EDT... AT 524 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER...A STRONG THUNDERSTORM LOCATED ABOUT 2 MILES NORTHEAST OF WHITEHALL TERRACE...COULD PRODUCE WIND GUSTS TO 40 MPH AND SOME SMALL HAIL AS IT MOVES SOUTHWEST AT 5 TO 10 MPH. ADDITIONAL STRONG THUNDERSTORMS MAY DEVELOP ACROSS CHARLESTON COUNTY THROUGH SUNSET. TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO CHS.SKYWARN@NOAA.GOV. LAT...LON 3321 7944 3303 7963 3295 7955 3310 7927 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 17, 3:09 PM EDT, 1 hour 18 minutes earlier.
Area forecast discussion, Aug 17, 3:09 PM EDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
309 PM EDT WED AUG 17 2005
.SHORT TERM /TONIGHT THRU FRI NIGHT/...SURFACE COLD FRONT AND LOW
LEVEL TROUGH NOW NEAR THE NC/SC BORDER TO GET AN EXTRA PUSH S FROM
DEVELOPING CONVECTION NOW OCCURRING IN AND NEAR THE NRN CWA. THUS IT
LOOKS LIKE THE BOUNDARY WILL MAKE IT INTO THE SC FCST AREA LATE
TONIGHT...AND TO NEAR THE SAV RIVER ON THU. COMBINATION OF GOOD
UPWARD MOTION...UPPER DIVERGENCE AND STRONG LOW LEVEL CONVERGENCE
SUGGESTS 50-60 PERCENT
POPS IN SC TONIGHT/THU...TRENDING POPS DOWN TO 30-40 PERCENT IN SE
GA. WITH INTERACTION OF THE SEA BREEZE THIS EVE AND AGAIN THU
AFTERNOON/EVE...SOME STRONG TSTMS ARE EXPECTED AND WILL MENTION IN
THE HWO.
MEANWHILE...HEAT ADVISORY FOR THIS EVE WILL CONTINUE WITH PRESENT
HEAT INDICES 105-110 DEGREES IN MANY LOCATIONS. WILL SEE HOW LATER
RADAR TRENDS DEVELOP AS TO WHETHER WE CAN CANCEL PARTS OF THE HEAT
ADVISORY EARLY.
LOOKS LIKE ANOTHER HEAT ADVISORY FOR THE CENTRAL AND SRN CWA ON
THU...WITH THE COLD FRONT/TROUGH MAKING IT TO NEAR A NBC-TBR LINE.
HEAT INDEX TO REACH NEAR 105 IN THE AREA FROM NBC-TBR...WITH 105-108
IN AREAS TO THE S AND AWAY FROM THE IMMEDIATE COAST. WILL THUS CARRY
ANOTHER HEAT ADVISORY FOR ALL BUT JENKINS AND SCREVEN COUNTIES IN
GA...AND FOR BEAUFORT AND JASPER COUNTIES IN SC. THE CHANGE IN AIR
MASS WILL BE SOMEWHAT NOTICEABLE TO THE N...WHERE TEMPS WILL HOLD IN
THE 80S TO NEAR 90 AND AFTERNOON HEAT INDICES WILL BE CLOSER TO 100.
BUT WITH SEA BREEZE RAISING AFTERNOON DEWPTS I WILL MENTION THE HEAT
INDEX AGAIN FOR THE COASTAL SC COUNTIES...BUT NO HIGHER THAN 104
DEGREES.
REMNANTS OF THE FRONT BEGINS TO DISSIPATE OR LIFT BACK N THU
NIGHT/FRI...WITH LEE TROUGH TRYING TO REDEVELOP. THIS WILL ALLOW FOR
ALL AREAS AWAY FROM THE COAST TO LIKELY REQUIRE YET ANOTHER HEAT
ADVISORY ON FRI. POPS TO TREND BACK TO 20-30 PERCENT DURING THIS
TIME.
&&
.LONG TERM /SAT THRU WED/...MID AND UPPER RIDGING BEGINS TO BREAK
DOWN BY EARLY NEXT WEEK...AS LONG WAVE TROUGH MOVES INTO THE E. THIS
WILL ALLOW FOR A COLD FRONT TO AT LEAST APPROACH THE FCST AREA...BUT
NOT YET SURE HOW FAR IT WILL GET. PERHAPS IT GETS AS FAR S AS THE
SAV RIVER...BUT WITH STILL SOME UNCERTAINTY WILL JUST MAINTAIN
SCATTERED...MAINLY DIURNAL POPS THRU THE EXTENDED PERIODS...AND
TREND TEMPS SLOWLY BACK CLOSER TO NORMAL.
WHATEVER WX IS OCCURRING WITH WHAT USED TO BE TROPICAL DEPRESSION 10
WILL STILL BE FAR TO OUR SE DURING NEXT WEEK.
&&
.MARINE...UPR LVL RIDGE WITH APCHG FNTL BNDRY FROM THE N WILL KEEP A
GENERAL S-SW FLOW OVR THE WATERS THRU THE WEEKEND. ONE WRINKLE IN
THAT THINKING IS THE CURRENT SFC BNDRY SINKING S THRU ILM/S WATERS.
BNDRY MAY SETTLE AS FAR S AS THE SAVANNAH RIVER BY TMRW...MAKING FOR
ELY WINDS THE FIRST HALF OF TMRW. WILL TREAT AS VRBL TNGT INTO TMRW
FOR THE NRN WATERS WHILE KEEPING S-SW WINDS FOR SRN WATERS. BNDRY
DISSIPATES THU NGT AND FRI-SUN WILL REMAIN SW IN THE MRNG THEN BACK
TO S IN THE AFTN THEN VEER TO SW IN THE OVRNGT PDS. NEXT CONCERN
COMES EARLY NEXT WEEK AS A FAIRLY POTENT FNTL BNDRY LOOKS TO
ENCROACH UPON THE MARINE AREA. HAVE BROUGHT THE FNT AS FAR AS THE
SAVANNAH RIVER AND IT MAY EVEN SINK DOWN TO THE ALTAMAHA...MAKING
FOR NE-E WINDS BEHIND THE FNT FOR THE START OF NEXT WEEK.
SPEEDS OVERALL REMAIN AOB 15 KT AS NO SIGNIFICANT PRES GRAD APPEARS
DESPITE THE FNTL PASSAGES AND SEAS REMAIN AOB 4 FT.
&&
.AVIATION...CONVECTION BREAKING OUT THIS AFTN ABOUT 35NM N OF KCHS
AND IS DRIFTING SE. QUESTION IS IF ACTIVITY WILL BE SEEN AT EITHER
TERMINAL...ESP WITH SFC BNDRY DRIFTING S FROM THE ILM CWFA INTO THE
CHS CWFA. HELD OFF INCLUDING ANY PRECIP TEMPO GROUPS FOR EITHER
TERMINAL BUT DID RUN WITH CB/S AS CONFIDENCE IS NOT HIGH ENOUGH FOR
DEFINITIVE INCLUSION. PRECIP THREAT SHOULD END BY ARND 18/02Z WITH
THE NEXT CONCERN BEING VSBYS.
VSBYS DROPPED TO MVFR AT KSAV FOR ONLY AN HOUR THIS MRNG WITH KCHS
REMAINING SOLIDLY IN MVFR OVRNGT THRU 17/15Z WHEN IT JUMPED INTO
VFR. MVFR CONDS XPCTD OVRNGT INTO TMRW MRNG MAINLY AT KCHS. KSAV MAY
ONLY SEE AN HOUR OR SO OF MVFR CONDS ARND SUNRISE.
INCLUDED CB/S FOR BOTH TERMINALS IN THE TAIL END OF THE 17/18Z TAFS
AS SFC BNDRY WILL CONT TO SAG S WHICH MAY SPARK OFF EARLY DAY
SHWRS/TSTMS...BUT AGAIN CONFIDENCE IS TOO LOW TO INCLUDE ANYTHING
OTHER THAN CB/S.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...HEAT ADVISORY FOR GAZ087-088-099>101-114>119-137>141 TIL 7 PM
THIS EVE.
HEAT ADVISORY FOR GAZ099>101-114>119-137>141 NOON TIL 7 PM THU.
SC...HEAT ADVISORY FOR SCZ040-042>045-047>051 TIL 7 PM THIS EVE.
HEAT ADVISORY FOR SCZ047-048-051 FROM NOON TIL 7 PM THU.
MARINE...NONE.
&&
33/08Hazardous weather outlook, Aug 17, 1:47 PM EDT, 2 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CHARLESTON SC 147 PM EDT WED AUG 17 2005 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>051-181000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 147 PM EDT WED AUG 17 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM THE SOUTH SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .STRONG THUNDERSTORMS...THE IS A CHANCE OF SOME STRONG THUNDERSTORMS IN PARTS OF THE AREA THIS AFTERNOON AND EVENING. GUSTY WINDS...FREQUENT LIGHTNING STRIKES...VERY HEAVY RAINS AND SMALL HAIL IS EXPECTED. PLEASE REFER TO THE LATEST MESOSCALE DISCUSSION FOR ADDITIONAL INFORMATION. .HEAT INDICES...HIGH TEMPERATURES IN THE MIDDLE TO UPPER 90S WITH MODERATE TO HIGH HUMIDITY WILL PRODUCE HEAT INDICES UP TO 110 TO 112 DEGREES FOR A FEW HOURS THIS AFTERNOON. THEREFORE...A HEAT ADVISORY REMAINS IN EFFECT FOR THE AFTERNOON HOURS FOR ALL AREAS AWAY FROM THE IMMEDIATE COAST. PLEASE REFER TO THE LATEST NON-PRECIPITATION STATEMENT FOR ADDITIONAL INFORMATION. .RIVER FLOODING...RIVER FLOOD WARNINGS ARE IN EFFECT FOR THE SAVANNAH RIVER AT CLYO AND BURTONS FERRY...AND FOR THE OHOOPEE RIVER AT REIDSVILLE. PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENT AND RIVER FLOOD WARNING FOR ADDITIONAL INFORMATION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. .RIVER FLOODING...MINOR FLOODING WILL CONTINUE ALONG THE SAVANNAH RIVER AT CLYO AND BURTONS FERRY...AND FOR THE OHOOPEE RIVER AT REIDSVILLE. REFER TO THE LATEST RIVER FLOOD STATEMENT FOR ADDITIONAL INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER NETWORK ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. 33
In the hours before
Special weather statement, Aug 17, 3:56 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 356 PM EDT WED AUG 17 2005 SCZ050-172030- CHARLESTON- 356 PM EDT WED AUG 17 2005 ...STRONG THUNDERSTORMS WILL IMPACT CHARLESTON COUNTY THROUGH 430 PM EDT... AT 356 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 8 MILES EAST NORTHEAST OF MCCLELLANVILLE... MOVING SOUTHWEST AT 5 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS MCCLELLANVILLE AND THE CAPE ROMAIN NATIONAL WILDLIFE REFUGE THROUGH 430 PM. THIS INCLUDES HIGHWAY 17 BETWEEN THE SOUTH SANTEE RIVER AND MCCLELLANVILLE. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED.
Special weather statement, Aug 17, 4:18 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 418 PM EDT WED AUG 17 2005 SCZ045-172100- BERKELEY- 418 PM EDT WED AUG 17 2005 ...STRONG THUNDERSTORMS TO DEVELOP ACROSS BERKELEY COUNTY THROUGH 5 PM... AT 418 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF DEVELOPING THUNDERSTORMS EXTENDING FROM 7 MILES NORTHWEST OF MCCLELLANVILLE TO 16 MILES WEST OF SAINT STEPHEN...MOVING SOUTHEAST AT 5 TO 10 MPH. THESE STORMS WILL CONTINUE TO INTENSIFY THROUGH 5 PM AND WILL IMPACT JAMESTOWN...EADYTOWN...BONNEAU BEACH AND MONCKS CORNER...INCLUDING LAKE MOULTRIE...THROUGH 500 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED WITH THE STRONGER STORMS. BE PREPARED TO SEE SAFETY SHOULD A SEVERE THUNDERSTORM WARNING BE ISSUED OR IF SEVERE WEATHER IS OBSERVED.
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 4:39 PM EDT | Heat Advisory | CHS | 26 hr | |
| Aug 17, 6:35 PM EDT | Flash Flood Warning | CHS | Charleston | 115 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.